Florida, 2001

Lightning Strike in Florida, June 3, 2001

June 3, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:24 PM EST, 36 minutes earlier.

Area forecast discussion, Jun 3, 1:24 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT SUN JUN 03 2001

VISIBLE LOOP HAS CHANGED LITTLE ALL DAY EXCEPT NOW THE WEST COAST
SEA BREEZE HAS DEVELOPED. MOISTURE IS LIMITED BUT STILL FEEL
CONVERGENCE ALONG THE EAST COAST COULD YIELD ISOLATED SHOWERS LATE
IN THE DAY. SO WILL KEEP SLIGHT CHANCE ALONG THE COAST AND DROP POPS
INLAND FOR THIS EVENING.

DEEP WESTERLY FLOW WILL SHIFT TO SOUTH BEFORE MONDAY ALLOWING SEA
BREEZE DEVELOPMENT ON BOTH COASTS. WILL GO WITH POPS OF 20/30
PERCENT WITH HIGHEST OVER INLAND FLA. CROSS SECTIONS SHOW AN
INCREASE IN DEEP LAYER MOISTURE BY TUESDAY AND WILL BUMP UP POPS
ACCORDING TO FWC/MAV AT 40/50 PERCENT. MORE CLOUD COVER ON TUES WILL
KEEP TEMPS IN MID AND UPPER 80S. EXTND...MOSTLY CLOUDY WITH A
SCATTERED THUNDERSTORMS PRIOR TO THE NEXT FRONT WHICH IS ANTICIPATED
TO CROSS THE FA ON FRIDAY. WILL NOT MENTION PRECIP FOR NEXT WEEKEND.

MARINE...NO HIGHLIGHTS. WINDS WILL BECOME SOUTHERLY ON MONDAY WITH
ONSHORE FLOW DEVELOPING EACH AFTERNOON.

PRELIM
AMG 69/92/70/88 -224
SSI 73/89/74/85 1224
JAX 71/92/71/88 1124
GNV 68/93/70/88 -335 28

.JAX...
.FL...NONE.
.GA...NONE.
V
TRABERT

In the hours before

Special weather statement, Jun 3, 11:00 AM EST, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN JUN 3 2001

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY
THREAT OF ANY STORMS THAT FORM WILL BE LOCALLY HEAVY RAINFALL...
FREQUENT LIGHTNING...GUSTY WINDS...POSSIBLY SMALL HAIL.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR POSSIBLE
CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER
APPROACHES.

SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

RAM

The radar

The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Duval

When
June 3, 2:00 PM EST
Where
Duval County, Jacksonville
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Man was hit while standing beside his vehicle.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255924.